Couldn't find what you looking for?

TRY OUR SEARCH!

I am currently in month 2 of weaning off of this horrible drug...I was on 150 mg and now to 75mg

I was wondering from those who have done this in the past, if weaning off of this makes you feel emotionless, numb, and angry?

I feel more depressed now then ever before...and I just feel numb to the whole world...has anyone else experienced this? please help

Loading...

anyone??


please
Reply

Loading...

Hi there, I'm from New Zealand. Yes! I was on 225mg of Effexor and just felt like concrete the whole time! When I mentioned this to my specialist psch doc they just said I was sensitive to medication. It got to the point where I had very strange "terror attacks" not just anxiety! and the worst was that I couldn't articulate myself well enuf to get the words out of my mouth from my head to tell the docs - all I could say was these meds are not working. When I finally was able to get the words out from my head to my mouth, (not usually a problem for me at all!) they just said you are having a very adverse reaction. I told them that was an understatement! They suggested I come off the drug within a few weeks, but knowing myself, and hearing that I was sensitive to medication I weaned myself off EXTREMELY SLOWLY i.e. over 3 months! I had head tremors for 6 months. My head would shake like you see old people's do sometimes, from no circumstantial stuff, I think it was just my nervous system was stuffed. I took myself to a naturopath - no use. I tried magnesium tables from the health food shop (still not really that overly helpful). In the interim I have moved areas, got a new doc, gone through all sorts of medication changes, and continued to hear the "you've just got to find the right one for you" reply from all docs! I had to have a flush out period of at least 2 weeks. They started me on Fluoxetine (10mg, then 20mg). I still complained of going from feeling suicidal/terrible to numb again. So this new doc introduced "mood stabilisers" to me, as she has one client who findss she can actually feel her feelings on those. So I thought well I've tried everything else, lets give this a go. Nobody had even told me these were available. The day that I first started Limotrigine (mood stabiliser) in a very small dose - I was terribly suicidal. They did NOT warn me of that, but when reading up on it afterwards & calling the crisis team, who only turned me away, I found ah, it certainly has a tendency to do that. That first day of introducing the "mood stabiliser" was god-awful & I never want to go through that again, as I said to my Mum it is better to feel numb than suicidal. Anyway, I have continued on this double-edged sword of Limotrigine and am now on my 14th day. And I do actually seem to be feeling my feelings again, which is strange after so so long of feeling like concrete, then numb, then suicidal, then actually perhaps falling into balance? I'm spose to be upping the dose to 1&half tabs this Friday but I am terrified to go through that suicidal thing again. I can so relate to the absolute hell you have experienced and I too would NEVER recommend Effexor to anyone EVER. They say each to their own, but, these drugs are real powerful & can have same majorly adverse, stressful, (understatement) effects. So thats all I have to share with you. Not recommending anything, just sharing my story with you, as I have empathy for you, and the choice is up to you as to what you choose to do after hearing my story. I do wish you all the sincerest of luck with finding a med that stabilises your mood and doesnt numb ya out! Love and Hugs From Auckland, New Zealand, Ruth Cowie
Reply

Loading...

Yes. Yes. I've been six months. Still having trouble. 20mg 3 x week and I still get emotionless, numb, and very angry because I want to feel normal. I'm told you finally feel better six months AFTER you've weaned yourself off. I pray I last 5 more months.
Reply

Loading...

I, too, have recently started weaning myself off of Effexor XR from taking 75 mg/day to 75 mg every other day. Not sure if it's related to that drug, but a couple of years ago, while still working, I experienced some "anger" situations and was mandated through the workplace to attend an Anger Mgnt Class or risk being fired. Even the EAP Officer (a psychologist) asked me what meds I was taking ... when I told her about being prescribed the Effexor XR, she asked "who put you on THAT?" Prior to being prescribed Effexor XR, I never had anger issues, esp. at work!
Reply

Loading...

I was on 400MG daily for leg spasms pain after stroke. I began experiencing horrorific dreams so I stopped it all together. I do feel very flat, but not depressed in the least. I feel more anxious!
Reply

Loading...